Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 24, 2021, 7:40 PM CDT for Calcasieu Parish, Louisiana; Orange County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2021, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 24, 2021, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 55
Counties Calcasieu Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 8:30 PM CDT | TSTM WND GST 40 | N Orange, TX | 40-50 MPH WIND GUSTS AROUND ORANGE, TX AS STORMS MOVED THROUGH. REPORTS OF POWER OUTAGES AND DOWNED LIMBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2686 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WWUS84 KLCH 250040
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
740 PM CDT Tue Aug 24 2021
LAZ030-041-073-TXZ201-216-261-262-250145-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-Hardin TX-
Southern Newton TX-Southern Jasper TX-
740 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Cameron,
southwestern Beauregard and Calcasieu Parishes, southwestern Newton,
northeastern Hardin, Orange and southeastern Jasper Counties through
845 PM CDT...
At 740 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bancroft to near Edgerly to Lake Charles
Regional Airport. Movement was southwest at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Orange, Vidor, Bridge City, Westlake, West
Orange, Vinton, Deweyville, Evadale, Moss Bluff, De Quincy, Ragley,
Lake Charles Regional Airport, Starks, Sabine National Wildlife,
Fields, Mauriceville, Buna and Pine Forest.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 860.
Interstate 10 in Louisiana between mile markers 1 and 34.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 9372 3054 9374 3056 9321 3009 9314
3005 9320 3005 9333 2994 9334 2981 9352
2994 9376 2997 9376 2999 9380 3000 9379
2998 9383 3007 9401 3053 9423
TIME...MOT...LOC 0040Z 066DEG 36KT 3056 9365 3028 9349 3011 9319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:40 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 24, 6:40 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Lake Charles LA 640 PM CDT Tue Aug 24 2021 .AVIATION... Line of storms moving southwestward across the CWA will be the main concern through the next few hours, mainly for LCH and BPT. Have included TEMPO groups for winds, reduced VIS, and lower ceilings, all of which are expected to impact LCH within the next half hour and BPT in an hour or two. On the other hand, conditions will be improving across the Acadiana terminals through the next hour or so. This line will continue to move southwestward through the evening, and should begin to dissipate with sunset. Overnight, VFR conditions are expected, with another round of reduced VIS at AEX/LCH likely through the 10-13Z period. Tomorrow, we start the day dry and mostly sunny, with rain chances returning through the afternoon. Have included VCTS/VCSH at all sites for the possibility of scattered afternoon convection, which should once again dissipate with sunset. 17 && .PREV DISCUSSION... /issued 314 PM CDT Tue Aug 24 2021/ SHORT TERM [Through Thursday night]... Daytime heating is allowing for some showers and a few thunderstorms to develop this afternoon over east central and southeast Louisiana, along with southwest Mississippi. With northeast flow a loft around an upper level ridge this activity will push southwest and across the forecast area for the remainder of the afternoon, then dissipate quickly in the evening and after sunset with the loss of daytime heating. Before the convection started to develop, a few reliable observation sites in east central and south central Louisiana made it up to at-least 109F for a heat index. Will keep the heat advisory going in that area for another couple of hours, then by 6 pm, enough convection, cloud cover, and rain cooled outflow boundaries should have taken hold to keep apparent temperatures below criteria. The upper level ridge that has been the main weather player will continue to gradually shift northward over the next couple of days. This will allow for a better atmospheric moisture profile to be found across the forecast area, along with disturbances rotating westward around it. The result will be an increase in the daily diurnal showers and thunderstorms. The main concern with the storms that develop over the next couple of days will be brief torrential downpours. With more convection in store, the apparent temperatures in the afternoon should be kept in check enough that a heat advisory is not anticipate tomorrow or Thursday. Rua LONG TERM [Friday through Tuesday]... The upper low currently north of Hispaniola will have drifted into the northern gulf coast by Friday while weakening. With this weakness aloft and the typically high moisture values that will already be in place scattered to numerous showers and storms can be expected. This weekend into early next week the forecast will be dependent on what and where a potential tropical system becomes and migrates towards. The national blend was left in the forecast which indicates high chances for rain along with highs in the upper 80s to low 90s. 05 MARINE... Weak high pressure will be found over the northwest Gulf through the end of the week before dissipating. This will allow for mainly light and variable winds and light seas. A more profound southerly flow will develop by the end of the week into the weekend as another area of high pressure centered off the southeast US coast will ridge across the northern Gulf of Mexico. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 76 96 75 93 / 20 50 10 60 LCH 77 94 76 90 / 20 50 30 80 LFT 76 94 76 90 / 20 70 30 80 BPT 76 95 76 91 / 20 50 30 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 24, 3:21 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 321 PM CDT Tue Aug 24 2021 LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-252100- Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 321 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-043>045-052>055-252100- Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- 321 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Remainder of the afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-252100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 321 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 24, 4:53 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
453 PM CDT Tue Aug 24 2021
LAZ031>033-043>045-052-053-242230-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Evangeline LA-Allen LA-Upper St. Martin LA-
453 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Iberia,
Lafayette, Evangeline, northeastern Acadia, northeastern Vermilion,
northwestern St. Martin, southern St. Landry and northeastern Allen
Parishes through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Beaver to Mamou to near Swords to Cankton to
Breaux Bridge. Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Eunice, Scott, Breaux
Bridge, Rayne, Oakdale, Carencro, Ville Platte, St. Martinville,
Church Point, Mamou, Basile, Oberlin, Krotz Springs, Leonville,
Arnaudville and Broussard.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 81 and 127.
Interstate 49 between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2999 9187 3014 9229 3048 9263 3073 9285
3088 9258 3072 9231 3061 9208 3053 9174
3051 9173 3050 9176 3050 9170 3047 9168
3044 9164 3039 9162
TIME...MOT...LOC 2153Z 044DEG 14KT 3078 9258 3062 9242 3050 9223 3035
9210 3026 9189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 5:33 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
533 PM CDT Tue Aug 24 2021
LAZ027-028-030>033-041>045-052>055-074-242330-
Lower St. Martin LA-Lafayette LA-St. Landry LA-Evangeline LA-
Allen LA-Vernon LA-Rapides LA-Calcasieu LA-Acadia LA-Iberia LA-
Jefferson Davis LA-Vermilion LA-Upper St. Martin LA-St. Mary LA-
Beauregard LA-East Cameron LA-
533 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northeastern Cameron,
Lafayette, St. Mary, southwestern Rapides, eastern Beauregard,
Acadia, northeastern Calcasieu, Vermilion, Vernon, Allen, Iberia,
Jefferson Davis, southwestern Evangeline, southern St. Martin and
southwestern St. Landry Parishes through 630 PM CDT...
At 533 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to near Pine Island to Lyons
Point to near Lydia to 9 miles east of Burns Point. Movement was
southwest at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, New Iberia, Crowley, Morgan City, Abbeville, De Ridder,
Eunice, Jennings, Scott, Rayne, Oakdale, Franklin, Carencro,
Leesville, St. Martinville, Patterson, Jeanerette, Berwick, Kaplan
and Church Point.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 38 and 105.
Interstate 49 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 9144 2939 9149 2955 9141 2956 9142
2941 9149 2964 9156 2951 9190 2941 9185
3020 9307 3101 9357 3101 9356 3128 9353
3137 9312 3035 9213 2983 9111 2963 9108
2955 9129 2933 9135
TIME...MOT...LOC 2233Z 041DEG 25KT 3131 9335 3035 9273 3010 9239 2995
9182 2954 9137
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 6:34 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
634 PM CDT Tue Aug 24 2021
LAZ027-030-031-TXZ260-250030-
Allen LA-Beauregard LA-Vernon LA-Northern Newton TX-
634 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Beauregard, western
Vernon, southwestern Allen Parishes in southwestern Louisiana and
northeastern Newton Counties through 730 PM CDT...
At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to 6 miles southwest of De
Ridder to near Dry Creek. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Ridder, Leesville, Kinder, Rosepine, Merryville, Anacoco, Reeves,
Dry Creek, Singer, Ragley, Toledo Bend Dam, Bon Weir, Burkeville, New
Llano, Hornbeck, Bivens, Mayflower, Leblanc, Junction and Oretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3095 9319 3044 9280 3044 9306 3042 9313
3040 9313 3040 9338 3049 9339 3048 9349
3063 9366 3117 9374 3117 9358 3119 9355
3128 9353 3128 9344 3135 9340
TIME...MOT...LOC 2334Z 028DEG 14KT 3111 9346 3080 9338 3066 9310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LandreneauSpecial weather statement, Aug 24, 6:37 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
637 PM CDT Tue Aug 24 2021
LAZ052-074-250030-
Vermilion LA-East Cameron LA-
637 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of eastern Cameron and
Vermilion Parishes through 730 PM CDT...
At 636 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lowry to 12 miles south of Gueydan to 7
miles south of Intracoastal City. Movement was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gueydan, Grand Chenier, Rockefeller Wildlife Range, Freshwater City,
Intracoastal City, Forked Island, Pecan Island, Klondike, Esther and
Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2959 9265 2975 9308 2974 9301 2975 9301
2976 9304 2976 9305 3009 9262 2980 9199
2972 9215 2973 9215 2976 9213 2975 9221
2970 9217 2969 9210 2969 9211 2967 9213
2961 9211 2962 9206 2958 9210 2953 9229
TIME...MOT...LOC 2336Z 054DEG 21KT 2998 9274 2984 9254 2968 9212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 7:00 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
700 PM CDT Tue Aug 24 2021
LAZ041-042-074-250100-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
700 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northeastern Cameron,
western Jefferson Davis and Calcasieu Parishes through 800 PM CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Topsy to near Lake Charles to 7 miles
southeast of Lacassine National Wildlife Refuge. Movement was
southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Iowa, Grand Lake, Hayes, Moss Bluff,
De Quincy, Lacassine National Wildlife Refuge, Lake Charles Regional
Airport, Hacketts Corner, Topsy, Lebleu Settlement, Gillis, Lowry,
Sweet Lake, Carlyss, Buller, Buhler and Heberts Marina.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 18 and 48.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 9311 2992 9325 2993 9324 2997 9327
3002 9327 3005 9328 3005 9336 3040 9349
3049 9349 3049 9339 3040 9338 3040 9313
3042 9313 3044 9300 3021 9291 3000 9274
2975 9307
TIME...MOT...LOC 0000Z 063DEG 18KT 3038 9315 3019 9313 2989 9288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 7:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
740 PM CDT Tue Aug 24 2021
LAZ030-041-073-TXZ201-216-261-262-250145-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-Hardin TX-
Southern Newton TX-Southern Jasper TX-
740 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Cameron,
southwestern Beauregard and Calcasieu Parishes, southwestern Newton,
northeastern Hardin, Orange and southeastern Jasper Counties through
845 PM CDT...
At 740 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bancroft to near Edgerly to Lake Charles
Regional Airport. Movement was southwest at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Orange, Vidor, Bridge City, Westlake, West
Orange, Vinton, Deweyville, Evadale, Moss Bluff, De Quincy, Ragley,
Lake Charles Regional Airport, Starks, Sabine National Wildlife,
Fields, Mauriceville, Buna and Pine Forest.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 860.
Interstate 10 in Louisiana between mile markers 1 and 34.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 9372 3054 9374 3056 9321 3009 9314
3005 9320 3005 9333 2994 9334 2981 9352
2994 9376 2997 9376 2999 9380 3000 9379
2998 9383 3007 9401 3053 9423
TIME...MOT...LOC 0040Z 066DEG 36KT 3056 9365 3028 9349 3011 9319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:00 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 60 min |
| Aug 24, 7:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 25, 4:01 AM CDT | Heat Advisory | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 14 hr |
| Aug 24, 9:01 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
Nearby
Special Weather Statements in Louisiana, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.